Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Is it normal to have post angioplasty hematoma?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 3073 Questions
Good Morning-Last Sunday I had a massive heart attack-STEMI- was rushed to the hospital and within what seemed like minutes brought to the XXXXXXX lab and had an angioplasty done. One artery blocked due to a blood clot and the 2nd 70% blockage. Procedure went beautifully and was sent to CICU. 8 hours later I felt extreme pain in my leg and felt like it was tearing from within. I pressed for the nurse-she came, got a team of doctors, and my cardiologist on the phone (3am) and they were pressing on my leg to disperse the blood that was now pooling. My stats were dropping-BP down to 50/40 pulse 23..but I was fighting--they brought me back-with divine intervention. However, my leg from knee to groIn is purple-black and blue and is extremely swollen. They did doppler and said there was no blockage. I was sent home Thursday night. It is difficult to do everything-from walking to even sitting on the toilet. It feels like there is an inflated inner tube inside my upper thigh. Is all this normal for post angioplasty hematoma? Im worried and paranoid.
Posted Sat, 24 Aug 2013 in Hypertension and Heart Disease
Answered by Dr. Ivan R. Rommstein 24 minutes later
Hi and welcome to XXXXXXX Thanks for the query
if there wasn't arterial damage during the angioplasty then postoperative symptoms in leg should be minimal.
but occasionally there is minor injury which cam lead to vessel rupture, temporary trombosis or pseudoaneurysm. This would explain your symptoms.
till there is no numbness, color change to paleness, loss of pulsatility in legs or muscle rigidity,you don't have to be worried. This could have been vasospasm and up to 5 days is necessary till blood flow fully recovers and pain subside. Try to avoid long standing and cold environment. If you notice some symptoms I be mentioned above,you should visit hospital.till that,treat the pain with nononflamatory painkiller and I am sure this is enough and you ll feel better soon. If you have any questions I ll be glad to help.regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor